Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 14, NWS Lake Charles, LA

March 5, 2021

NWS Lake Charles, LA issued this small craft advisory at Mar 5, 2021, 2:55 AM CST. It took effect at Mar 6, 2021, 12:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2021, 2:55 AM CST (08:55 UTC)
In effect from
Mar 6, 2021, 12:00 AM CST
Expired
Mar 6, 2021, 3:00 PM CST
In force
15 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

712 
WHUS74 KLCH 050855
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
255 AM CST Fri Mar 5 2021

GMZ470-472-475-052200-
/O.NEW.KLCH.SC.Y.0014.210306T1200Z-210306T2100Z/
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
255 AM CST Fri Mar 5 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST
SATURDAY...

* WHAT...Northeast winds 20 knots. Seas 3 to 6 feet with 
occasional seas up to 7 feet.

* WHERE...Waters from Cameron LA to High Island TX from 20 to 60 
  NM, Waters from Intracoastal City to Cameron LA from 20 to 60 
  NM and Waters from Lower Atchafalaya River to Intracoastal 
  City LA from 20 to 60 NM.

* WHEN...From 6 AM to 3 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
713 
WHUS74 KLCH 052116
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
316 PM CST Fri Mar 5 2021

GMZ450-452-455-060530-
/O.EXB.KLCH.SC.Y.0014.210306T0600Z-210306T2100Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
316 PM CST Fri Mar 5 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST SATURDAY...

* WHAT...Northeast winds 20 knots and gusty. Seas 2 to 4 feet.

* WHERE...Coastal waters from Cameron LA to High Island TX out 
  20 NM, Coastal waters from Intracoastal City to Cameron LA out 
  20 NM and Coastal waters from Lower Atchafalaya River to 
  Intracoastal City LA out 20 NM.

* WHEN...From midnight tonight to 3 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ470-472-475-060530-
/O.EXT.KLCH.SC.Y.0014.210306T0600Z-210306T2100Z/
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
316 PM CST Fri Mar 5 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
3 PM CST SATURDAY...

* WHAT...Northeast winds 20 knots and gusty. Seas 4 to 6 feet.

* WHERE...Waters from Lower Atchafalaya River to Intracoastal 
  City LA from 20 to 60 NM, Waters from Cameron LA to High 
  Island TX from 20 to 60 NM and Waters from Intracoastal City 
  to Cameron LA from 20 to 60 NM.

* WHEN...From midnight tonight to 3 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
796 
WHUS74 KLCH 060332
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
932 PM CST Fri Mar 5 2021

GMZ450-452-455-470-472-475-061200-
/O.CON.KLCH.SC.Y.0014.210306T0600Z-210306T2100Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
932 PM CST Fri Mar 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
SATURDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt
  expected.  

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...Until 3 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

13
376 
WHUS74 KLCH 060832
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
232 AM CST Sat Mar 6 2021

GMZ450-452-455-470-472-475-062100-
/O.CON.KLCH.SC.Y.0014.000000T0000Z-210306T2100Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
232 AM CST Sat Mar 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northeast winds 20 kt with gusts up to 25 kt expected.

* WHERE...Portions of the Gulf of Mexico.

* WHEN...Until 3 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 2:52 AM CST, 3 minutes earlier.

Area forecast discussion, Mar 5, 2:52 AM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
252 AM CST Fri Mar 5 2021

.DISCUSSION...
Wx map shows sfc low developing over North Texas, with high
pressure ridging southward over the Great Lakes. Radar beginning
to show isolated to scattered showers over East Texas and North
Louisiana, with a few showers over Central Louisiana. Temperatures
ranging from the upper 40s to lower 50s.

The surface low, along with it accompanying upper level disturbance
from TX/OK, will all move southeast today. As this disturbance
moves across our region, increasing cloudiness this morning with
increasing chances of showers and a few thunderstorms is expected
later this morning, with the highest chances this afternoon and
evening for the area. Expected storm total rainfall of a quarter
to one half inches can be expected.

Behind this system will be building high pressure, a return to
slightly cooler temperatures, and no precipitation expected for
the remainder of the weekend. A warming trend is expected Monday
through Thursday of next week. A weak disturbance over the ArkLaTex
may give very low chances of showers late Wednesday into Thursday,
but with extended range forecasts this far out, lower confidence
with these precipitation chances.

DML

&&

.MARINE...
Expect southeasterly winds today ahead of an area of low pressure
over North Texas. Chances for showers and a few thunderstorms will
increase this afternoon through early Saturday as the surface low
and accompanying upper level disturbance moves southeast into the
western Gulf of Mexico. Expect moderate northerly winds behind
the exiting low on Saturday. For this, a Small Craft Advisory is
issued from 6 AM to 3 PM Saturday for the 20-60nm zones, with
Small Craft Exercise Caution for the 0-20nm zones during the same
time period. The winds will diminish by Saturday evening. Expect
an onshore flow to resume late Sunday into early next week.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  68  46  64  40 /  40  40   0   0
LCH  69  50  66  44 /  40  50   0   0
LFT  70  50  66  42 /  30  50   0   0
BPT  68  51  67  46 /  40  40   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 6 AM to 3 PM CST Saturday for GMZ470-
     472-475.

     Small Craft Exercise Caution from Saturday morning through
     Saturday afternoon for GMZ450-452-455.

&&

PUBLIC...08
Hazardous weather outlook, Mar 4, 2:45 PM CST, 12 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
245 PM CST Thu Mar 4 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-052100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
245 PM CST Thu Mar 4 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few thunderstorms associated with the approach and passage of an
area of low pressure and cool front will be possible Friday
afternoon and night...severe weather is not expected. Otherwise no
hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-052100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
245 PM CST Thu Mar 4 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

An elevated offshore flow can be expected on Saturday behind a
departing area of low pressure...otherwise no hazardous weather is
expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

25

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.